# SDR 2005FA0001292

- Difficulty date: September 9, 2005
- Submitted: September 9, 2005
- Operation: General aviation
- Aircraft: N700W
- Make and model: Beech E18S
- Aircraft serial: BA54
- Aircraft time: 3,610 hours
- Engine: Lyc IO540*
- Engine time: 149 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12988
- Condition: Damaged
- Location: Nr 1
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, IT WAS DISCOVERED DURING A DIFFERENTIAL COMPRESSION CHECK THAT THE NR 1 CYLINDER ON THIS ENGINE HAD ALMOST NO COMPRESSION. IT WAS DISCOVERED THAT THE EXHAUST VALVE GUIDE WAS BAD. ALSO, THE EXHAUST VALVE AND INTAKE VALVE HAD TO BE REPLACED. THIS CYLINDER WAS ON AN ENGINE THAT HAD BEEN RECALLED FOR THE CRANKSHAFT REPLACEMENT AD AND HAD ALL CYLINDERS REPLACED AT THAT TIME. THE CYLINDER HAD 149 HOURS IN SERVICE SINCE NEW. MFG WAS NOTIFIED OF THIS PROBLEM BUT WAS NOT INTERESTED. THE CYLINDER WAS REPAIRED.
